Alert archive / South Dakota / River Flood Warnings in 2011

River Flood Warning 129, NWS Sioux Falls, SD

July 11, 2011Moody County, South Dakota; Pipestone County, Minnesota

NWS Sioux Falls, SD issued this river flood warning at Jul 11, 2011, 6:59 AM CDT for Moody County, South Dakota; Pipestone County, Minnesota. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2011, 6:59 AM CDT (11:59 UTC)
Expired
Jul 11, 2011, 11:22 AM CDT
In force
4 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

Counties Pipestone County, MN, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 53 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pipestone Creek at Pipestone (PIPM5).

Action stage
15 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06482500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WGUS43 KFSD 111159
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
659 AM CDT MON JUL 11 2011

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...SOUTH DAKOTA...

  PIPESTONE CREEK AT PIPESTONE 
  DES MOINES RIVER AT JACKSON 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

MNC117-SDC101-121559-
/O.NEW.KFSD.FL.W.0129.110711T1159Z-000000T0000Z/
/PIPM5.1.ER.110711T0653Z.110711T1000Z.000000T0000Z.NO/
659 AM CDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PIPESTONE CREEK AT PIPESTONE.
* UNTIL FURTHER NOTICE.
* AT 06AM MONDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* AT STAGES NEAR 16.0 FEET...THE LOWER LEFT BANK OVERFLOWS. 


$$

MNC063-121558-
/O.NEW.KFSD.FL.W.0130.110711T1500Z-110714T1500Z/
/JCKM5.1.ER.110711T1500Z.110712T0600Z.110713T1500Z.NO/
659 AM CDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DES MOINES RIVER AT JACKSON.
* FROM THIS MORNING TO THURSDAY MORNING.
* AT 06AM MONDAY THE STAGE WAS 11.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 AM MONDAY AND CREST NEAR 
  12.8 FEET BY TUESDAY JULY 12. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY WEDNESDAY JULY 13.
* AT STAGES NEAR 12.0 FEET...LOWLAND FLOODING IN RURAL AREAS BEGINS 
  ON NON-LEVEED PORTIONS OF THE RIVER. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

PIPESTONE CREEK
PIPM5    16.0   16.90 MON 6 AM     

WEST FORK DES MOINES RIVER
JCKM5    12.0   11.64 MON 6 AM    12.8  TUE 1 AM    12.5  FRI JUL 01
1 follow-up statement
439 
WGUS83 KFSD 111622
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1122 AM CDT MON JUL 11 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...MINNESOTA...

  BIG SIOUX RIVER NEAR DELL RAPIDS 
  BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF 
  PIPESTONE CREEK AT PIPESTONE 
  SKUNK CREEK NEAR CHESTER 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...MINNESOTA...

  BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET 
  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  DES MOINES RIVER AT JACKSON 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...NEBRASKA...IOWA...
  JAMES RIVER AT HURON
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND
  JAMES RIVER ABOVE YANKTON
  PLATTE CREEK NEAR PLATTE
  LAKE FRANCIS CASE AT CHAMBERLAIN
  MISSOURI RIVER NEAR GREENWOOD
  MISSOURI RIVER NEAR VERDEL
  MISSOURI RIVER AT NIOBRARA
  MISSOURI RIVER AT SPRINGFIELD
  MISSOURI RIVER AT YANKTON
  MISSOURI RIVER NEAR GAYVILLE
  MISSOURI RIVER NEAR MASKELL
  MISSOURI RIVER NEAR PONCA
  MISSOURI RIVER AT SOUTH SIOUX CITY
  BIG SIOUX RIVER AT SIOUX CITY
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC023-053-122022-
/O.ROU.KFSD.HY.S.0000.000000T0000Z-000000T0000Z/
/FRDS2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1122 AM CDT MON JUL 11 2011

FORECAST INFORMATION FOR
  MISSOURI RIVER AT FORT RANDALL DAM.
* AT 12AM MONDAY THE STAGE WAS 1374.03 FEET.
* FLOOD STAGE IS 1375 FEET.
* CURRENT INFLOW IS AROUND 158000 CFS.
* CURRENT RELEASES ARE AROUND 156000 CFS.
* FORECAST RELEASES ARE FORECAST TO INCREASSE TO 157000 CFS JULY 13TH
  AND CONTINUE AT 157000 CFS THROUGH JULY 31ST.
* THE POOL ELEVATION IS FORECAST TO SLOWLY FALL TO NEAR 1367 FEET BY
  THE END OF JULY.
* AT POOL ELEVATIONS NEAR 1368 FEET...WATER REACHES THE TOP OF THE 
  BOAT RAMP AT WHETSTONE BAY B.
* AT POOL ELEVATIONS NEAR 1371 FEET...WATER REACHES THE TOP OF THE 
  BOAT RAMPS AT JOE DAY BAY AND NORTH WHEELER.
* AT POOL ELEVATIONS NEAR 1375 FEET...WATER REACHES THE TOP OF THE 
  BOAT RAMPS AT NORTH POINT PRAIRIE DOG BAY AND SOUTH SHORE.


$$

SDC023-122021-
/O.CON.KFSD.FL.W.0118.000000T0000Z-000000T0000Z/
/PCPS2.3.ER.000000T0000Z.110707T0215Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE PLATTE CREEK NEAR PLATTE.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 14.5 FEET.
* FLOOD STAGE IS 12.0 FEET.


$$

SDC015-122021-
/O.CON.KFSD.FL.W.0092.000000T0000Z-000000T0000Z/
/CBLS2.3.DR.110614T1406Z.110708T1445Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE LAKE FRANCIS CASE AT CHAMBERLAIN.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 74.8 FEET.
* FLOOD STAGE IS 65.0 FEET.


$$

NEC015-SDC023-122021-
/O.CON.KFSD.FL.W.0067.000000T0000Z-000000T0000Z/
/GRWS2.3.DR.110506T1230Z.110630T1345Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR GREENWOOD.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 38.7 FEET.
* FLOOD STAGE IS 30.0 FEET.
* AT STAGES NEAR 37.5 FEET...COUNTY ROAD 2 IN CHARLES MIX COUNTY IS 
  FLOODED BETWEEN 395TH AVENUE AND 491ST AVENUE. 


$$

NEC107-SDC009-023-122021-
/O.CON.KFSD.FL.W.0068.000000T0000Z-000000T0000Z/
/MRVN1.3.DR.000000T0000Z.110701T0515Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR VERDEL.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 29.0 FEET.
* FLOOD STAGE IS 24.0 FEET.


$$

NEC107-SDC009-122021-
/O.CON.KFSD.FL.W.0069.000000T0000Z-000000T0000Z/
/MRNN1.3.DR.000000T0000Z.110701T0515Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT NIOBRARA.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 26.6 FEET.
* FLOOD STAGE IS 21.0 FEET.
* AT STAGES NEAR 25.5 FEET...BOTTOM ROAD IN BON HOMME COUNTY BEGINS 
  FLOODING. 


$$

NEC107-SDC009-122021-
/O.CON.KFSD.FL.W.0070.000000T0000Z-000000T0000Z/
/SPGS2.3.DR.000000T0000Z.110622T0815Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT SPRINGFIELD.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 14.4 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 13.5 FEET...MARINA ROAD IN BON HOMME COUNTY BEGINS 
  FLOODING. 


$$

NEC027-107-SDC135-122021-
/O.ROU.KFSD.HY.S.0000.000000T0000Z-000000T0000Z/
/GPDN1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1122 AM CDT MON JUL 11 2011

FORECAST INFORMATION FOR
  MISSOURI RIVER AT GAVINS POINT DAM.
* AT 12AM WEDNESDAY THE STAGE WAS 1206.30 FEET.
* FLOOD STAGE IS 1210 FEET.
* CURRENT INFLOW IS AROUND 160000 CFS.
* CURRENT RELEASES ARE AROUND 160100 CFS.
* FORECAST RELEASES ARE EXPECTED TO REMAIN NEAR 160000 CFS THROUGH
  THE END OF JULY.
* THE POOL ELEVATION IS EXPECTED TO REMAIN NEAR 1206 FEET THROUGH
  THE END OF JULY.

$$

NEC027-SDC135-122021-
/O.CON.KFSD.FL.W.0086.000000T0000Z-000000T0000Z/
/YANS2.3.DR.110602T1443Z.110629T1200Z.000000T0000Z.NO/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT YANKTON.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 25.9 FEET.
* FLOOD STAGE IS 20.0 FEET.


$$

NEC027-SDC027-135-122021-
/O.CON.KFSD.FL.W.0088.000000T0000Z-000000T0000Z/
/GYVS2.2.DR.110608T0216Z.110629T0915Z.000000T0000Z.UU/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR GAYVILLE.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 57.0 FEET.
* FLOOD STAGE IS 55.0 FEET.


$$

NEC051-SDC027-127-122021-
/O.CON.KFSD.FL.W.0087.000000T0000Z-000000T0000Z/
/MKLN1.3.DR.110608T0700Z.110629T1246Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR MASKELL.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 31.7 FEET.
* FLOOD STAGE IS 30.0 FEET.
* AT STAGES NEAR 31.8 FEET...THE ROAD NEAR MOUNTS LANDING IN CLAY 
  COUNTY IS FLOODED. 


$$

NEC043-051-SDC127-122021-
/O.CON.KFSD.FL.W.0080.000000T0000Z-000000T0000Z/
/MRPN1.3.DR.000000T0000Z.110711T1416Z.000000T0000Z.UU/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR PONCA.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 28.3 FEET.
* FLOOD STAGE IS 20.0 FEET.


$$

IAC193-NEC043-SDC127-122021-
/O.CON.KFSD.FL.W.0083.000000T0000Z-000000T0000Z/
/SSCN1.2.DR.110606T0547Z.110628T0715Z.000000T0000Z.NO/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT SOUTH SIOUX CITY.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 34.4 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 34.4 FEET.
* AT STAGES NEAR 33.0 FEET...SOME OF THE RECREATIONAL AREAS AND SOME 
  PASTURE LAND ALONG THE RIVER BEGIN TO FLOOD. 


$$

SDC005-122021-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 16.0 FEET BY THURSDAY JULY 14 
  THEN BEGIN FALLING.
* AT STAGES NEAR 16.0 FEET...3RD STREET...HIGHWAY 14 BUSINESS LOOP 
  BYPASS...IN HURON WILL BEGIN FLOODING. 


$$

SDC111-122021-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 15.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 15.3 FEET.
* AT STAGES NEAR 15.0 FEET...MANY OF THE COUNTY ROADS IN THE AREA ARE
  IMPASSABLE...AND SOME ROADS ARE UNDER WATER FOR AS MUCH AS 1/2 MILE. 


$$

SDC035-061-122021-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110328T0415Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 21.2 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 21.1 FEET.
* AT STAGES NEAR 21.5 FEET...SHANNARD ROAD IS FLOODED. 


$$

SDC067-135-122021-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110328T0815Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 15.7 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 15.7 FEET.
* AT STAGES NEAR 15.5 FEET...431ST AVENUE IS FLOODED WHERE IT CROSSES
  THE RIVER IN NORTHWESTERN YANKTON COUNTY. 


$$

SDC135-122021-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110420T1501Z.000000T0000Z.NO/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 16.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE A VERY SLOW FALL.
* AT STAGES NEAR 16.0 FEET...SW JIM RIVER ROAD NEAR 301ST STREET 
  FLOODS. 


$$

SDC099-101-111652-
/O.CAN.KFSD.FL.W.0123.000000T0000Z-110712T0730Z/
/DERS2.1.ER.110710T1115Z.110710T1500Z.110711T1456Z.NO/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* AT 10AM MONDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 10 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.5 FEET BY 7 AM 
  TUESDAY.
* AT STAGES NEAR 12.0 FEET...AGRICULTURAL LANDS ALONG THE LOWER BANKS
  OF THE RIVER BEGIN TO FLOOD. 


$$

SDC099-122021-
/O.EXT.KFSD.FL.W.0124.000000T0000Z-110713T0130Z/
/SFLS2.1.ER.000000T0000Z.110711T1400Z.110712T0130Z.NO/
1122 AM CDT MON JUL 11 2011

...FLOOD WARNING EXTENDED UNTIL 8 PM TUESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* UNTIL TUESDAY EVENING.
* AT 10AM MONDAY THE STAGE WAS 12.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUEDAY JULY 12.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX 
  FALLS BEGINS TO FLOOD. 


$$

IAC119-SDC083-099-111652-
/O.CAN.KFSD.FL.W.0125.000000T0000Z-110712T1648Z/
/SXFS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* AT 10AM MONDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.1 FEET 1 PM
  MONDAY.
* AT STAGES NEAR 16.0 FEET...RURAL FLOODING DOWNSTREAM OF SIOUX FALLS
  BEGINS...AND THE GLENWOOD STABLE BEGINS TO FLOOD. 


$$

IAC167-SDC083-127-122021-
/O.EXT.KFSD.FL.W.0126.110713T1200Z-110716T1030Z/
/HAWI4.1.ER.110713T1200Z.110714T1200Z.110715T1030Z.NO/
1122 AM CDT MON JUL 11 2011

...FLOOD WARNING EXTENDED UNTIL 5 AM SATURDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* FROM WEDNESDAY MORNING TO LATE FRIDAY NIGHT.
* AT 07AM MONDAY THE STAGE WAS ESTIMATED AT 12.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 AM WEDNESDAY AND CREST NEAR 
  16.1 FEET BY THURSDAY JULY 14. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY FRIDAY JULY 15.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
  SOUTH DAKOTA SIDE OF THE RIVER. 


$$

IAC149-SDC127-122021-
/O.EXT.KFSD.FL.W.0127.110714T0859Z-110716T1312Z/
/AKRI4.1.ER.110714T0859Z.110715T0000Z.110715T1312Z.NO/
1122 AM CDT MON JUL 11 2011

...FLOOD WARNING EXTENDED UNTIL 8 AM SATURDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* FROM LATE WEDNESDAY NIGHT TO SATURDAY MORNING.
* AT 10AM MONDAY THE STAGE WAS 13.7 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 4 AM THURSDAY AND CREST NEAR 
  16.5 FEET BY FRIDAY JULY 15. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY FRIDAY JULY 15.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
  FLOODED. 


$$

IAC193-NEC043-SDC127-122021-
/O.CON.KFSD.FL.W.0089.000000T0000Z-000000T0000Z/
/SXCI4.1.ER.000000T0000Z.110628T0130Z.000000T0000Z.NO/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX CITY.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 100.3 FEET.
* FLOOD STAGE IS 99.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 100.6 FEET BY 1 
  PM FRIDAY.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.


$$

IAC041-059-122021-
/O.ROU.KFSD.HY.S.0000.000000T0000Z-000000T0000Z/
/LSSI4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1122 AM CDT MON JUL 11 2011

FORECAST INFORMATION FOR
  LITTLE SIOUX RIVER ABOVE SPENCER.
* AT 10AM MONDAY THE STAGE WAS 10.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS 
  BEGINS. 


$$

IAC021-041-122021-
/O.NEW.KFSD.FL.W.0131.110713T0959Z-000000T0000Z/
/LNNI4.1.ER.110713T0959Z.110715T1800Z.000000T0000Z.NO/
1122 AM CDT MON JUL 11 2011

* AT 10AM MONDAY THE STAGE WAS 17.4 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 AM WEDNESDAY AND CREST NEAR 
  19.2 FEET BY FRIDAY JULY 15.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED. 


$$

MNC063-122021-
/O.EXT.KFSD.FL.W.0130.000000T0000Z-110713T1200Z/
/JCKM5.1.ER.110711T1605Z.110711T1800Z.110712T1200Z.NO/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT JACKSON.
* UNTIL WEDNESDAY MORNING.
* AT 10AM MONDAY THE STAGE WAS 11.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 11 AM MONDAY AND CREST NEAR 
  12.3 FEET BY MONDAY JULY 11. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY TUESDAY JULY 12.
* AT STAGES NEAR 12.0 FEET...LOWLAND FLOODING IN RURAL AREAS BEGINS 
  ON NON-LEVEED PORTIONS OF THE RIVER. 


$$

MNC117-SDC101-111652-
/O.CAN.KFSD.FL.W.0129.000000T0000Z-110711T1622Z/
/PIPM5.1.ER.110711T0653Z.110711T1000Z.110711T1351Z.NO/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE PIPESTONE CREEK AT PIPESTONE.
* AT 10AM MONDAY THE STAGE WAS 15.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON MONDAY JULY 
  11.
* AT STAGES NEAR 16.0 FEET...THE LOWER LEFT BANK OVERFLOWS. 


$$

SDC099-101-111652-
/O.CAN.KFSD.FL.W.0128.000000T0000Z-110711T1622Z/
/SCCS2.3.ER.110710T1138Z.110710T1345Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SKUNK CREEK NEAR CHESTER.
* AT 10AM MONDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 7.0 FEET.
* AT STAGES NEAR 7.0 FEET...FLOODING BEGINS TO AFFECT SIGNIFICANT 
  AMOUNTS OF PASTURE LAND. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

MISSOURI RIVER
FRDS2    1375.0 1374.00 MON 12 AM                    
PCPS2    12.0   14.49 MON 10 AM                     14.7  FRI JUL 08
CBLS2    65.0   74.83 MON 10 AM                     74.9  WED JUL 06 
GRWS2    30.0   38.74 MON 10 AM                     38.8  THU JUL 07
MRVN1    24.0   28.96 MON 10 AM                     29.1  FRI JUL 01
MRNN1    21.0   26.60 MON 10 AM                     26.7  FRI JUL 01
SPGS2    10.0   14.35 MON 10 AM                     14.7  SUN JUN 26 
GPDN1    1210.0 1206.30 MON 12 AM                    
YANS2    20.0   25.89 MON 10 AM                     26.1  WED JUN 29
GYVS2    55.0   56.99 MON 10 AM                     57.1  MON JUL 11
MKLN1    30.0   31.72 MON 10 AM                     31.9  TUE JUL 05
MRPN1    20.0   28.28 MON 10 AM                     28.3  MON JUL 11
SSCN1    30.0   34.42 MON 10 AM                     35.2  MON JUN 27

JAMES RIVER
HURS2    11.0   15.81 MON 10 AM   16.0  THU 7 AM    
FORS2    12.0   15.32 MON 10 AM                     16.0  SUN JUL 03
JRMS2    17.0   21.17 MON 10 AM                     21.9  SUN JUL 03
SCOS2    13.0   15.72 MON 10 AM                     16.2  FRI JUL 08
YNNS2    12.0   15.99 MON 10 AM                     16.6  THU JUL 07

BIG SIOUX RIVER
DERS2    12.0   11.93 MON 10 AM                     13.7  SUN JUL 10
SFLS2    12.0   12.67 MON 10 AM                     12.7  MON JUL 11
SXFS2    16.0   14.93 MON 10 AM   15.1  MON 1 PM    
HAWI4    15.0   E12.90 MON 7 AM   16.1  THU 7 AM    
AKRI4    16.0   13.70 MON 11 AM   16.5  THU 7 PM    
SXCI4    99.0   100.35 SUN 9 PM   100.6 FRI 1 PM   

LITTLE SIOUX RIVER
LSSI4    10.0   9.96  MON 10 AM                     10.0  MON JUL 11
LNNI4    18.0   17.41 MON 10 AM   19.2  FRI 1 PM    

WEST FORK DES MOINES RIVER
JCKM5    12.0   11.83 MON 10 AM   12.3  MON 1 PM    

PIPESTONE CREEK
PIPM5    16.0   15.45 MON 10 AM                     17.1  MON JUL 11

SKUNK CREEK
SCCS2    7.0    6.83 MON 10 AM                       7.4  SUN JUL 10

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 11, 3:50 AM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 11, 3:50 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 AM CDT MON JUL 11 2011

.DISCUSSION...
NOT A LOT OF CHANGES MADE TO THE FORECAST TODAY WITH ACTIVE WEATHER
MUCH OF THE NIGHT.  MCS ACROSS NORTHWEST IOWA WILL GRADUALLY MOVE
OUT TODAY BUT A LOT OF CONVECTIVE DEBRIS WILL BE LEFT IN ITS WAKE.
THIS ALONG WITH THE NORTHEAST FETCH OF AIR WILL KEEP TEMPERATURES
COOLER THAN YESTERDAY AND HAVE LOWERED HIGHS SOME.

AS THE SURFACE HIGH BUILDS IN FROM THE NORTH...FLOW WILL BECOME
EASTERLY AND BOUNDARY WILL STALL ACROSS THE SOUTH DAKOTA/NEBRASKA
BOARDER INTO NORTHWEST IOWA. THIS ELEVATED BOUNDARY WILL BECOME THE
FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT TONIGHT INTO TUESDAY
MORNING. MODELS ARE ACTUALLY SHOWING A BAND OF STRENGTHENING
FRONTOGENESIS THROUGH THE OVERNIGHT HOURS. THE SPEED AND DIRECTIONAL
CONVERGENCE ASSOCIATED WITH THE LOW LEVEL JET APPEARS TO BE FOCUSED
FURTHER SOUTH ALONG I-80...AND MAY AFFECT CONVECTIVE POTENTIAL THIS
FAR NORTH.  THE NAM/ECMWF/CANADIAN ARE IN FAIRLY GOOD AGREEMENT
SHOWING FOCUS FOR THUNDERSTORMS ALONG AND SOUTH OF I-90...WHILE THE
GFS IS FURTHER SOUTH ACROSS NEBRASKA. HAVE RAISED POPS SOME FOR
TONIGHT...ESPECIALLY ALONG AND SOUTH OF I-90 BUT DID NOT GO OVERLY
HIGH AS EFFECTS OF LOW LEVEL JET TO THE SOUTH ARE STILL UNCERTAIN.

DID NOT MAKE ANY CHANGES TO THE FORECAST BEYOND TUESDAY MORNING WITH
ACTIVE WEATHER TONIGHT.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 11, 5:34 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
534 AM CDT MON JUL 11 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
534 AM CDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A FEW SEVERE STORMS ARE POSSIBLE ALONG THE NEBRASKA SOUTH DAKOTA
BORDER AND NEAR THE SIOUX CITY METRO AREA EARLY TUESDAY MORNING.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUST TO 60 MPH AND
HAIL TO THE SIZE OF QUARTERS.

FLOODING...
MINOR CRESTS ARE EXPECTED ALONG TO BIG SIOUX RIVER BASIN OVER THE
NEXT FEW DAYS DUE TO RECENT HEAVY RAINS.

RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO
LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS
BETWEEN CHAMBERLAIN AND SIOUX CITY.

ADDITIONALLY...THE JAMES RIVER WILL BE IN FLOOD UNTIL FURTHER
NOTICE...ALONG WITH LOWER PORTIONS OF THE BIG SIOUX NEAR SIOUX
CITY DUE TO BACKWATER EFFECTS FROM THE MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY. THERE IS THE POTENTIAL
THAT SOME OF THESE STORMS MAY TRAIN...PRODUCING LOCALLY HEAVY
RAINFALL.  THE GREATEST CHANCE FOR THIS OCCURRENCE WILL BE ALONG
AND SOUTH OF INTERSTATE 90 TUESDAY MORNING.

WARM AND HUMID CONDITIONS ARE EXPECTED THURSDAY THROUGH SUNDAY
WITH HEAT INDICES OF 100 TO 110 ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE ALONG THE MISSOURI RIVER VALLEY
AFTER MIDNIGHT EARLY TUESDAY MORNING.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 11, 1:31 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
131 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 AM     TSTM WND GST     5 WSW MECKLING          42.82N 97.17W
07/11/2011  E60 MPH          YANKTON            SD   TRAINED SPOTTER

            POWER OUT

&&

LAFLIN
Local storm report, Jul 11, 1:46 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
146 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     FLASH FLOOD      ARNOLDS PARK            43.36N 95.13W
07/11/2011                   DICKINSON          IA   EMERGENCY MNGR

            2 FEET OF WATER OVER HIGHWAY 71

0143 AM     FLASH FLOOD      SPIRIT LAKE             43.42N 95.11W
07/11/2011                   DICKINSON          IA   EMERGENCY MNGR

            STREET FLOODING IN SPIRIT LAKE

&&

MJF
Local storm report, Jul 11, 2:10 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
210 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND GST     CHEROKEE                42.75N 95.55W
07/11/2011  M61 MPH          CHEROKEE           IA   AWOS

&&

LAFLIN
Local storm report, Jul 11, 3:41 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
341 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     HEAVY RAIN       1 S TERRIL              43.29N 94.97W
07/11/2011  M2.70 INCH       DICKINSON          IA   BROADCAST MEDIA

            RELAYED TO KICD RADIO FROM PUBLIC.

0332 AM     HEAVY RAIN       MILFORD                 43.33N 95.15W
07/11/2011  M4.50 INCH       DICKINSON          IA   BROADCAST MEDIA

            RELAYED TO KICD RADIO FROM PUBLIC.

&&

CJANSEN
Local storm report, Jul 11, 4:12 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
412 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     7 NNE HENDRICKS         44.60N 96.39W
07/10/2011  E60.00 MPH       LINCOLN            MN   TRAINED SPOTTER

1233 AM     TSTM WND GST     5 WSW MECKLING          42.82N 97.17W
07/11/2011  E60.00 MPH       YANKTON            SD   TRAINED SPOTTER

            TREE LIMBS DOWN

1255 AM     TSTM WND GST     NE NEWCASTLE            42.65N 96.87W
07/11/2011  E65.00 MPH       DIXON              NE   TRAINED SPOTTER

            POWER OUTAGES IN NEWCASTLE

0128 AM     TSTM WND GST     5 WSW MECKLING          42.82N 97.17W
07/11/2011  E60.00 MPH       YANKTON            SD   TRAINED SPOTTER

            POWER OUT

0143 AM     FLASH FLOOD      ARNOLDS PARK            43.36N 95.13W
07/11/2011                   DICKINSON          IA   EMERGENCY MNGR

            2 FEET OF WATER OVER HIGHWAY 71

0143 AM     FLASH FLOOD      SPIRIT LAKE             43.42N 95.11W
07/11/2011                   DICKINSON          IA   EMERGENCY MNGR

            STREET FLOODING IN SPIRIT LAKE

0155 AM     TSTM WND GST     CHEROKEE                42.75N 95.55W
07/11/2011  M61.00 MPH       CHEROKEE           IA   AWOS

0310 AM     HEAVY RAIN       1 S TERRIL              43.29N 94.97W
07/11/2011  M2.70 INCH       DICKINSON          IA   BROADCAST MEDIA

            RELAYED TO KICD RADIO FROM PUBLIC.

0332 AM     HEAVY RAIN       MILFORD                 43.33N 95.15W
07/11/2011  M4.50 INCH       DICKINSON          IA   BROADCAST MEDIA

            RELAYED TO KICD RADIO FROM PUBLIC.

&&

CJANSEN
Local storm report, Jul 11, 5:43 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
543 AM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 AM     FLASH FLOOD      ROUND LAKE              43.54N 95.47W
07/11/2011                   NOBLES             MN   TRAINED SPOTTER

            5.9 INCHES OF RAIN IN THE LAST 36 HOURS. WATER STANDING
            IN YARD.

&&

BT

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 11:23 PM CDTSevere Thunderstorm WarningFSDMoody37 min
Jul 11, 12:21 AM CDTSevere Thunderstorm WarningFSDClay, Yankton39 min
Jul 11, 12:32 AM CDTSevere Thunderstorm WarningFSDUnion43 min
Jul 11, 1:04 AM CDTSevere Thunderstorm WarningFSDUnion41 min
Jul 11, 1:20 AM CDTSevere Thunderstorm WarningFSDClay, Union, Yankton40 min
Jul 10, 8:17 PM CDTSevere Thunderstorm WarningFSDLincoln, Lyon43 min
Jul 10, 9:41 PM CDTSevere Thunderstorm WarningFSDMurray, Pipestone34 min
Jul 10, 10:14 PM CDTSevere Thunderstorm WarningFSDMurray, Pipestone22 min
Jul 10, 11:50 PM CDTSevere Thunderstorm WarningFSDMurray, Nobles, Pipestone, Rock40 min
Jul 11, 12:24 AM CDTSevere Thunderstorm WarningFSDCottonwood, Jackson, Murray, Nobles36 min
Jul 11, 1:19 AM CDTFlash Flood WarningFSDJackson, Nobles4 hr
Jul 11, 2:57 AM CDTSevere Thunderstorm WarningFSDJackson33 min
Jul 11, 6:59 AM CDTRiver Flood WarningFSDJackson16 hr

Nearby

River Flood Warnings in South Dakota, 2011River Flood Warnings in Minnesota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.